MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that burns were observed on the patient¿s temples, cheeks, and chin approximately two hours after performance of a thermage flx facial treatment.The patient was administered fentanyl (2amp), alfentanil (2amp), and propofol (50ml:2amp) prior to the treatment.Before the treatment, the treatment tip was inspected and found to have an uneven tip membrane.The tip was reinspected every 2-3 pulses throughout the treatment.This was the initial use of the treatment tip.During the procedure, tip too warm messages were received.The highest energy used was 5mj, using the stamping method.The user facility confirmed using solta cryogen and approximately 120ml of unscented solta coupling fluid to complete the treatment.No other treatments (besides the one reported) were performed in the same area where symptoms were reported.The patient had no history of aesthetic treatments.Available pictures were reviewed by the solta medical reviewer, which identified multiple burned areas that later turned into large blisters on multiple areas on the face, including the cheeks and the chin.The patient¿s burns were treated with clobetasol cream and artificial skin, which reportedly was being applied on the blistered area and on other areas.It was reported that there will be a permanent scarring.
 
Additional Manufacturer Narrative
The treatment tip has been requested for evaluation.The investigation is underway.
 
Additional Manufacturer Narrative
The report of tip too warm error codes occurring during the treatment could not be confirmed since datacard logs were unavailable for return despite requests.An evaluation of the treatment tip found that there are no issues related to this event.The tip passed leak and thermistor testing, however a dent on the tip membrane was observed.A dent on the treatment tip does not cause risk to the patient since radio frequency energy is able to distribute evenly across the membrane.A review of manufacturing records showed that all requirements were met.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage flx system user manual, burns and blisters are a known possible side effect of thermage flx treatments.The procedure produces heating in the upper layers of the skin, and it may cause burns, subsequent blistering, and scab formation.There is a small chance of scar formation.Thermage flx user manual cautions users to not use local injections, tumescent anesthetic, or nerve block techniques to manage patient comfort during thermage procedures.These types of pain management techniques may increase the risk of tissue injuries; patient feedback regarding their perception of heat or discomfort during the procedure is an essential input to guide the user in determining safe and effective treatment levels.The provider reported that the patient was placed under anesthesia.Based on the available information, this treatment was performed in an off-label manner that caused risk to patient.At this time, no corrective action is necessary.
 
Additional Manufacturer Narrative
Correction: d9 (returned to manufacturer on) from (b)(6)2024.The datalogs have been returned for evaluation.The following messages were received during the treatment: 88 - ec78c - err_treatment_tip_temp_high - (b)(4).2 - ec785 - err_treatment_tip_lifted_prematurely - (b)(4).1 - ec485 - err_treatment_tip_too_cold - (b)(4).When the system detects a condition that interrupts the treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece performed as expected.Liquid cryogen did flow to the treatment tip but did not evenly distribute causing numerous tip too warm event codes.This could be due to possible user technique issues of lifting the tip.The datacard log confirmed the customer¿s account of tip too warm errors occurring during the treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.The conclusions of our previous submission remain unchanged.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key20832353
Report Number3011423170-2024-00231
Device Sequence Number14419109
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/17/2024
01/15/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/15/2025
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown